zbMATH — the first resource for mathematics

Infinite elementary divisors of polynomial matrices and impulsive solutions of linear homogeneous matrix differential equations. (English) Zbl 0678.34002
Summary: Impulsive solutions of linear homogeneous matrix differential equations are re-examined in the light of the theory of Jordan chains that correspond to infinite elementary divisors of the associated polynomial matrix. Infinite elementary divisors of general polynomial matrices are defined and their relation to the pole-zero structure of polynomial matrices at infinity is examined. It is shown that impulsive solutions are due to Jordan chains of a “dual” polynomial matrix that correspond to infinite elementary divisors that are associated with the orders of “zeros at infinity” of the original matrix.

34A99 General theory for ordinary differential equations
93C05 Linear systems in control theory
93C15 Control/observation systems governed by ordinary differential equations
Full Text: DOI
[1] G. C. Verghese, B. C. Levy, and T. Kailath, A Generalized State-Space for Singular Systems,IEEE Trans. Automat. Control, Vol. 26, No. 4, p. 811, 1981. · Zbl 0541.34040 · doi:10.1109/TAC.1981.1102763
[2] G. C. Verghese, Infinite-Frequency Behavior in Generalized Dynamical Systems, Ph.D. Thesis, Dept. of Electrical Engineering, Stanford University, Stanford, California, Dec. 1978.
[3] G. C. Verghese and T. Kailath, Impulsive Behaviour in Dynamical Systems: Structure and Significance,Proc. Internat. Symp. on Mathematical Theory of Networks and Systems, p. 162, July 1979. · Zbl 0505.93013
[4] F. R. Gantmacher,The Theory of Matrices, Chelsea, New York, 1971. · Zbl 0085.01001
[5] A. I. G. Vardulakis and N. Karcanias, Relations Between Strict Equivalence Invariants and Structure at Infinity of Matrix Pencils,IEEE Trans. Automat. Control, Vol. 28, No. 4, p. 514, 1983. · Zbl 0519.93025 · doi:10.1109/TAC.1983.1103254
[6] F. M. Callier and C. A. Desoer,Multivariable Feedback Systems, Springer-Verlag, New York, 1982. · Zbl 0248.93017
[7] A. C. Pugh, The McMillan Degree of a Polynomial System Matrix,Internat. J. Control, Vol. 24, No. 1, p. 129, 1976. · Zbl 0329.93023 · doi:10.1080/00207177608932810
[8] I. Gohberg, P. Langaster, and I. Rodman,Matrix Polynomials, Academic Press, New York, 1982.
[9] O. Zariski and P. Samuel,Commutative Algebra, Vol. II, Springer-Verlag, Berlin, 1960. · Zbl 0121.27801
[10] A. I. G. Vardulakis, D. J. N. Limebeer, and N. Karcanias, Structure and Smith-McMillan Form of a Rational Matrix at Infinity,Internat. J. Control, Vol. 35, No. 4, p. 701, 1982. · Zbl 0495.93010 · doi:10.1080/00207178208922649
[11] G. C. Hayton, A. C. Pugh, and P. Fretwell, The Infinite Elementary Divisors of a Matrix Polynomial and Applications,Internat. J. Control, Vol. 47, No. 1, p. 53, 1988. · Zbl 0661.93016 · doi:10.1080/00207178808905995
[12] W. A. Coppel and D. J. Cullen, Strong System Equivalence,J. Austral. Math. Soc. Ser. B, Vol. 27, p. 223, 1985. · Zbl 0594.93016 · doi:10.1017/S0334270000004872
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.